Missouri, 2005

Hail in Missouri, February 21, 2005

February 21, 2005 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 21, 3:42 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 21, 3:42 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CST MON FEB 21 2005

.DISCUSSION...
STRONG SHORTWAVE TRANSLATING ACROSS NORTHWEST ARKANSAS EARLY THIS
MORNING. SEVERE CONVECTION OCCURRING WITH THIS SYSTEM AS IT HEADS
TOWARD THE MID SOUTH. THE SEVERE THUNDERSTORMS THAT MOVED ACROSS
NORTHEAST ARKANSAS EARLIER TONIGHT HAS MADE ITS WAY TO NEAR THE TN
RIVER.

EXPECT THUNDERSTORMS TO MOVE INTO THE AREA BEFORE NOON. ONCE THE
SHORTWAVE PASSES TO THE EAST...THE COLD FRONT WILL OOZE INTO THE
NORTHERN HALF OF THE FORECAST AREA BY EARLY EVENING. THE FRONT WILL
STALL ACROSS THE NORTHERN HALF OF THE FORECAST AREA OVERNIGHT. THIS
WILL SERVE AS A FOCUS MECHANISM FOR SOME POSSIBLE SHOWERS AND
THUNDERSTORMS.

WEDNESDAY THE FRONT WILL DRIFT FARTHER SOUTH AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA. THE MID SOUTH WILL DRY OUT AFTER
WEDNESDAY.

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM
     ARZ008-009-017-018-026>028-035-036-048-049.
MS...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM MSZ001>009-014.
MO...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM. MOZ113-115.
TN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM.
     TNZ001>004-019>021-048>055-088>092

&&
Hazardous weather outlook, Feb 21, 4:32 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CST MON FEB 21 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
432 AM CST MON FEB 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN
ARKANSAS...WESTERN TENNESSEE AND PARTS OF NORTHERN MISSISSIPPI. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. THE MAIN
THREAT WITH THESE THUNDERSTORMS IS LARGE HAIL AND DAMAGING WINDS.
VERY HEAVY RAIN IS ALSO POSSIBLE ACROSS PARTS OF WEST TENNESSEE
WHERE A FRONTAL BOUNDARY WILL STALL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Feb 21, 1:45 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
145 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   AIRPLANE PILOT

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

&&

JFB
Local storm report, Feb 21, 2:02 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   AIRPLANE PILOT

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

&&

JFB
Local storm report, Feb 21, 2:11 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   AIRPLANE PILOT

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

&&

JFB
Local storm report, Feb 21, 4:50 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

&&

VALLE
Local storm report, Feb 21, 4:58 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

&&

VALLE
Local storm report, Feb 21, 5:14 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
514 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0510 AM     HAIL             11 N JONESBORO          35.98N 90.69W
02/21/2005  1.00 INCH        GREENE             AR   LAW ENFORCEMENT

            NEAR THE TOWN OF LORADO.

&&

VALLE

The radar

The Memphis radar (KNQA), 85 km away, was scanning. The volume nearest the first event began at 11:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dunklin

When
February 21, 5:38 AM CST to 5:45 AM CST
Where
Dunklin County, Arbyrd
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -90.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440960.